How to Identify a Rash Caused by Lamictal

43
Identify a Rash Caused by Lamictal

How to Identify a Rash Caused by Lamictal: Lamotrigine is a medicine employed to help treat epilepsy neuropathy, bipolar disorder and depression. There are some who develop an allergic reaction while taking the medication.

A review of the most recent studies revealed that 10% of participants who participated in controlled trials experienced a reaction to Lamictal that could put them at possibility of developing an allergic rash.

Although rashes caused by Lamictal are usually benign, they can also be life-threatening. The FDA has placed a black-box warning on the label for Lamictal to inform people of this danger.

You should be aware of symptoms of a severe rash caused by Lamictal so that you can seek the treatment you need quickly should it occur.

What is the signs of a rash caused by Lamictal?

It is important to understand the distinction between mild rash and one that needs emergency treatment. The signs for a mildly rashes triggered from Lamictal are:

  • Hives
  • Itching
  • swelling

If you experience a rash, one that exhibits these symptoms is not hazardous, it is important to inform your doctor so that they can check your condition for any additional negative side negative effects.

The chance of developing a severe rash due to Lamictal is not high. As per the Epilepsy Foundation studies, clinical trials have shown that the risk was 10 percent. However, it is important to understand the signs because a serious eruption caused by Lamictal could be fatal.

The more severe symptoms could include:

  • The fever
  • joint pain
  • pain in eyes and muscles
  • general discomfort
  • swelling of lymph nodes that surround the neck
  • A high number of the eosinophils (a kind in immune cells) in blood

In rare instances there is a chance that you suffer from Stevens Johnson syndrome, or toxic epidermal necrolysis when taking Lamictal. The signs of these disorders include:

  • peeling
  • blisters
  • Sepsis
  • multiple organ failure

If you notice any kind of rash when taking Lamictal take it to with your doctor immediately. If you are experiencing symptoms of a more severe rash, seek emergency treatment immediately.

What triggers an itch from Lamictal?

It is believed that the Lamictal rash is result of a hypersensitivity reaction in the body to Lamictal. A hypersensitivity reaction occurs because your immune system reacts to a substance or drug. The reaction can manifest within a few minutes after the use of a drug or a few hours or even days afterward.

A variety of factors can increase the risk of developing an rash when you take Lamictal:

  • Age The younger generation is more likely experience a reaction to Lamictal.
  • co-medication people who are taking valproate an anti-inflammatory medication that is that is used to treat epilepsy bipolar disorder, as well as migraine headaches in any form together alongside Lamictal tend to experience reactions.
  • Start dose: People starting Lamictal with an extremely high concentration are more likely suffer an allergic reaction.
  • rapid dose increase The likelihood of developing a reaction is higher likely to occur as you increase the speed of the dose of Lamictal.
  • Previous reaction: If you’ve had an extreme reaction to another anti-epilepsy medication then you’re more likely to be a victim of Lamictal.
  • Genetic elements: A 2017 study by Trusted Source identified certain immune system indicators that could increase your chances of developing an immune response to Lamictal.

What’s the best way to treat a rash resulting from Lamictal managed?

If you’re not certain that the rash isn’t caused by it, contact the doctor immediately and discontinue taking Lamictal. Stopping abruptly Lamictal can be hazardous as a medical professional’s oversight is essential in any sudden change to treatment.

It’s impossible to determine the difference between a mild rash and one that could become some serious issue. Based on the severity of your reaction to the rash, your doctor could reduce the dosage or even stop the medication completely.

Your doctor could also recommend oral corticosteroids and antihistamines to aid in controlling the reaction. They may also conduct tests to determine whether any organs is affected.

How can I avoid the rash that is caused by Lamictal?

It’s crucial to inform the doctor of any medication you’re taking prior to taking Lamictal.

If you’re taking valproate you’ll have to start with a lower dosage of Lamictal. If you’ve experienced any adverse reactions to other medications for treating epilepsy be sure to inform your doctor.

Because increasing the dose quickly can be a risk factor in developing a reaction Lamictal and other medications, it is important to be sure to follow the dosage recommended by your doctor with care.

Do not begin taking a greater amount of Lamictal without speaking to the doctor first. If you decide to start taking Lamictal, ensure you are aware of the exact amount you should take and the best time to start taking it.

Outlook

While the majority of rashes that occur during the use of Lamictal are not serious however, it is important to keep track of your symptoms to ensure they aren’t threatening. It is important to inform your doctor that you’re experiencing one of these risk elements that could trigger reactions to Lamictal.

The most severe reactions to Lamictal may be fatal, therefore it is crucial to seek treatment immediately if you begin feeling symptoms.